Alert archive / New York / Lake Effect Snow Advisories in 2016

Lake Effect Snow Advisory 13, NWS Buffalo, NY

January 28, 2016Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 28, 2016, 6:43 PM EST for Cattaraugus County, Chautauqua County, Erie County, New York. It took effect at Jan 29, 2016, 1:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 6:43 PM EST (23:43 UTC)
In effect from
Jan 29, 2016, 1:00 AM EST
Expired
Jan 29, 2016, 1:00 PM EST
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS41 KBUF 282343
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
643 PM EST THU JAN 28 2016

NYZ019-020-085-290745-
/O.NEW.KBUF.LE.Y.0013.160129T0600Z-160129T1800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
643 PM EST THU JAN 28 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY.

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS
  COUNTIES. GREATEST SNOW AMOUNTS ACROSS THE CHAUTAUQUA RIDGE AND
  BOSTON HILLS.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* ACCUMULATIONS...2 TO 4 INCHES OVERNIGHT AND 2 TO 3 INCHES
  FRIDAY...LEADING TO STORM TOTALS OF 4 TO 7 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES.

* IMPACTS...ACCUMULATING SNOW WILL RESULT IN DIFFICULT TRAVEL AT
  TIMES WITH SNOW COVERED ROADS AND POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

HITCHCOCK
3 follow-up statements
458 
WWUS41 KBUF 290237
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EST THU JAN 28 2016

NYZ019-020-085-291045-
/O.CON.KBUF.LE.Y.0013.160129T0600Z-160129T1800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
937 PM EST THU JAN 28 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST FRIDAY...

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS 
  COUNTIES. GREATEST SNOW AMOUNTS ACROSS THE CHAUTAUQUA RIDGE 
  AND BOSTON HILLS.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* ACCUMULATIONS...2 TO 4 INCHES OVERNIGHT AND 2 TO 3 INCHES 
  FRIDAY...LEADING TO STORM TOTALS OF 4 TO 7 INCHES IN THE MOST 
  PERSISTENT LAKE SNOWS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES.

* IMPACTS...ACCUMULATING SNOW WILL RESULT IN DIFFICULT TRAVEL AT 
  TIMES WITH SNOW COVERED ROADS AND POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

HITCHCOCK
302 
WWUS41 KBUF 290832
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 AM EST FRI JAN 29 2016

NYZ019-020-085-291800-
/O.CON.KBUF.LE.Y.0013.000000T0000Z-160129T1800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
332 AM EST FRI JAN 29 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS 
  COUNTIES. GREATEST SNOW AMOUNTS ACROSS THE CHAUTAUQUA RIDGE 
  AND BOSTON HILLS.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES TODAY WITH STORM
  TOTALS OF 3 TO 6 INCHES IN MOST PERSISTENT SNOWS.

* WINDS...NORTHWEST 10 TO 20 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...ACCUMULATING SNOW WILL RESULT IN DIFFICULT TRAVEL AT 
  TIMES WITH SNOW COVERED ROADS AND POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

APFFEL
325 
WWUS41 KBUF 291810
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
110 PM EST FRI JAN 29 2016

NYZ019-020-085-291915-
/O.EXP.KBUF.LE.Y.0013.000000T0000Z-160129T1800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
110 PM EST FRI JAN 29 2016

...LAKE EFFECT SNOW ADVISORY HAS EXPIRED...

LAKE EFFECT SNOW HAS WEAKENED ACROSS THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 28, 3:41 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 28, 3:41 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EST THU JAN 28 2016

.SYNOPSIS...
A CLIPPER LOW WILL TRACK ACROSS THE REGION OVERNIGHT BRINGING SOME
LIGHT SNOWFALL THIS EVENING AND A TRANSITION TO SOME LIGHT LAKE
EFFECT SNOW ACCUMULATIONS SOUTHEAST OF THE LAKES FRIDAY. LOOKING
FARTHER AHEAD... A PROGRESSIVE WEATHER PATTERN WILL BRING A PARADE
OF LOW PRESSURE SYSTEMS ACROSS THE REGION THROUGH NEXT WEEK. THIS
WILL BRING PERIODS OF WARMER AND COOLER TEMPERATURES ALONG WITH
CHANCES FOR RAIN AND SNOW SHOWERS.

&&

.NEAR TERM /THROUGH FRIDAY/...
A ROBUST CLIPPER LOW OVER THE UPPER GREAT LAKES LATE THIS AFTERNOON
WILL DIG ACROSS THE LOWER GREAT LAKES AND THE FORECAST AREA
OVERNIGHT TONIGHT. THIS WILL BRING A FEW CHANCES FOR SNOWFALL ACROSS
THE REGION...WITH THE HEAVIEST SNOW ACCUMULATIONS THROUGH FRIDAY
CONCENTRATED EAST-SOUTHEAST. LAKE ENHANCED SYNOPTIC SNOW OVERNIGHT
WILL TRANSITION TO LAKE EFFECT/UPSLOPE ENHANCED SNOW FRIDAY MORNING
THROUGH FRIDAY AFTERNOON BEFORE TAPING OFF FRIDAY EVENING.

THIS EVENING... A SHARP SHORTWAVE SEEN AS AN AREA OF DRYING ON WV
IMAGERY ROTATING AROUND THE MEAN TROUGH THROUGH NORTHERN
ILLINOIS/INDIANA WILL ROUND THE BASE OF THE TROUGH AND TRACK INTO
WESTERN NY. THIS WILL PROMOTE AN ELONGATED AREA OF ENHANCED SYNOPTIC
ASCENT ALONG AND AHEAD OF THE MAIN COLD FRONT. AN AREA OF SNOW
SHOWERS ACROSS SOUTHEAST MICHIGAN IS ASSOCIATED WITH THIS WAVE AND
WILL TRACK INTO WESTERN NY AND INCREASE IN COVERAGE AS THE SURFACE
LOW-LEVEL FRONT SHARPENS OVER LAKE ERIE. ADDED LOW-LEVEL CONVERGENCE
AND MOISTURE FROM THE LAKE SHOULD HELP TO LOCALLY ENHANCE THE
SNOWFALL... ALTHOUGH THE DIFFERENCE IN TEMPERATURES BETWEEN THE LAKE
AND 850MB TEMPS AHEAD OF THE FRONT WILL BE TOO LITTLE TO ALLOW FOR
LAKE EFFECT. THIS EVENING... AS THIS UPPER-LEVEL FEATURE PIVOTS
ACROSS WESTERN NY AND AHEAD OF THE MAIN COLD FRONT SET TO ARRIVE BY
AROUND MID-NIGHT EXPECT AN AREA OF LIGHT SNOW TO PRODUCE 1 TO 2
INCHES WEST OF THE GENESEE VALLEY... WITH LITTLE TO NO ACCUMULATION
FROM THE GENESEE VALLEY EASTWARD. IN THE NORTH COUNTRY... THERE WILL
LITTLE GOING ON BEFORE MIDNIGHT TONIGHT OUTSIDE OF PERHAPS SOME
LIGHT UPSLOPE SNOW SHOWERS ON THE SOUTH SIDE OF THE TUG HILL.

THE COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA BETWEEN MIDNIGHT
AND SUNRISE FRIDAY...BRINGING STEADILY COOLER TEMPERATURES INTO THE
FORECAST AREA. BEHIND THE COLD FRONT PASSAGE...LAKE EFFECT SNOW WILL
DEVELOP SOUTHEAST OF LAKE ERIE FIRST FRIDAY MORNING AND THEN OFF OF
LAKE ONTARIO BY LATE MORNING.

OFF OF LAKE ERIE... LAKE EFFECT PARAMETERS BECOME MAXIMIZED BETWEEN
ABOUT 06Z AND 15Z FRIDAY. BEHIND THE COLD FRONT PASSAGE AS THE FLOW
BECOMES WNW... BUFKIT PROFILES SHOW LAKE INDUCED EQUILIBRIUM LEVELS
RISE TO ABOUT 8 TO 10KFT... WITH THE DENDRITIC GROWTH LAYER LOWERING
INTO THE MAXIMIZED LOW-LEVEL OMEGA. BY 18Z AND INTO THE AFTERNOON...
THE CAPPING INVERSION DROPS SHARPLY AS RIDGING BEHIND THE DEPARTING
WAVE BUILDS INTO THE REGION. ALSO DURING THIS TIME OF PEAK LAKE
PARAMETERS... THE WNWERLY FLOW MAY SUPPORT AN UPSTREAM LAKE HURON
CONNECTION WHICH SHOULD ACT TO ENHANCE SNOWFALL RATES. PER USUAL
THERE REMAINS UNCERTAINTY IN HOW THAT UPSTREAM CONNECTION WILL
EVOLVE... BUT IT WILL MOST LIKELY ENHANCE THE SNOWFALL AMOUNTS
TOWARD THE PA STATE LINE. WITH REGARD TO SNOWFALL AMOUNTS...
DURING THE PEAK OF THE LAKE EFFECT BETWEEN 06Z AND 18Z LOCATIONS
ALONG THE CHAUTAUQUA RIDGE MAY SEE 2 TO 4 INCHES OF SNOW... WITH
LOWER AMOUNT OF 1 TO 2 INCHES ALONG THE LAKE SHORE AND IN INLAND
LOCATIONS. AT THIS POINT WILL NOT GO WITH ANY HEADLINES AS
FORECAST AMOUNTS FAIL TO EXCEED 4 INCHES IN 12 HOURS. THAT SAID...
SOME AREAS ALONG THE CHAUTAUQUA RIDGE MAY SEE 3 TO 6 INCHES TOTAL
BETWEEN SOME LIGHT SYNOPTIC SNOW THIS EVENING AND THE LAKE EFFECT
SNOW INTO FRIDAY MORNING. WILL CONTINUE TO MONITOR UPSTREAM
TRENDS...SHOULD A MORE CLEAR UPSTREAM CONNECTION TO LAKE HURON
EVOLVE... HEADLINES MAY BE NEEDED.

OFF OF LAKE ONTARIO... LAKE ONTARIO PRESENTS AN EVEN MORE LIMITED
LAKE EFFECT POTENTIAL... AS THE CORE OF THE DEEPEST COLD AIR UNDER
THE UPPER LEVEL TROUGH ACTUALLY DROPS SOUTH OF THE LAKE... ONLY
BRINGING 850 MB TEMPERATURES DOWN TO -10C. BUFKIT PROFILES INDICATE
THE BEST LAKE EFFECT POTENTIAL IS BETWEEN ABOUT 13Z AND 17Z
FRIDAY... AND EVEN THEN THE INSTABILITY IS VERY MARGINAL. INSTEAD...
A MOIST NORTHWESTERLY FLOW WILL PROMOTE LIGHT UPSLOPE FLOW SNOW INTO
THE NORTHWEST SIDE OF THE ADIRONDACKS AND TUG HILL REGION. WHEN THE
LAKE PARAMETERS BECOME MARGINALLY CONDUCIVE FRIDAY MORNING... THERE
MAY BE A BRIEF BURST OF ENHANCED SNOWFALL. THIS LAKE ENHANCED SNOW
MAY ALSO EVOLVE FURTHER SOUTH ALONG THE SOUTH SHORE OF LAKE
ONTARIO FROM WAYNE COUNTY INTO OSWEGO COUNTY...MAINLY SOUTH OF THE
TUG HILL. THUS THERE SHOULD BE A SEPARATION OF THE UPSLOPE FLOW
SNOW AND THE LAKE ENHANCED SNOW...WHICH SHOULD HELP SPREAD LOWER
SNOW ACCUMULATIONS OVER A WIDER AREA. IN TERMS OF AMOUNTS... IT
APPEARS TO FALL JUST SHORT OF ADVISORY CRITERIA WITH ABOUT 2 TO 4
INCHES COMMON. SOME LOCALLY HIGHER 3 TO 6 INCHES ARE POSSIBLE
MAINLY OVER THE TUG HILL...BUT THOSE AMOUNTS WILL BE OVER A LONGER
24 HOUR WINDOW AND THUS NOT MEET ADVISORY CRITERIA.

THE REMAINDER OF THE FORECAST AREA... WILL MAINTAIN CHANCE POPS
ESPECIALLY ACROSS THE NIAGARA FRONTIER TO ROCHESTER ON FRIDAY WHERE
AN UPSTREAM CONNECTION TO THE GEORGIAN BAY IS POSSIBLE DURING A
BRIEF WINDOW OF INSTABILITY IN THE MORNING. THIS COULD DEVELOP SOME
SCATTERED SNOW SHOWERS WITH SOME MODERATE SNOWFALL RATES... BUT
THESE WILL MOVE ALONG AND NOT PRODUCE MUCH ACCUMULATION.

TEMPERATURES WILL FALL INTO THE LOW TO MID 20S BY THE SECOND HALF OF
THE NIGHT AS COLD AIR ADVECTION INCREASES BEHIND THE FRONT. HIGH
TEMPERATURES FOR THE DAY FRIDAY WILL LIKELY OCCUR FIRST THING IN THE
MORNING... WITH TEMPERATURES STEADY IN THE LOW TO MID 20S THROUGH
THE MORNING AND FALLING INTO THE LOW 20S BY THE LATE AFTERNOON.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
LINGERING LAKE EFFECT SNOWS WILL WIND DOWN TO FLURRIES FRIDAY NIGHT
AS BOTH A SURFACE AND MID LEVEL RIDGE AXIS CROSS THE REGION.
ALTHOUGH THERE MAY BE SOME CLEARING EARLY IN THE NIGHT...CLOUDS WILL
INCREASE FROM THE WEST AS YET ANOTHER CLIPPER LOW APPROACHES THE
REGION. THIS SYSTEM WILL INITIALLY SPREAD AN AREA OF LIGHT SYNOPTIC
SNOWS ACROSS THE REGION EARLY SATURDAY. AS THE SYSTEM PULLS MUCH
WARMER AIR NORTHWARD EXPECT THESE SNOWS TO CHANGE OVER TO PLAIN RAIN
SHOWERS FOR MOST AREAS DURING THE DAYTIME. SOUTHERLY WINDS ON
SATURDAY WILL BRING AFTERNOON AIR TEMPERATURES INTO THE MID TO UPPER
30S.

BEHIND THE SHORTWAVE SATURDAY NIGHT WINDS WILL GENERALLY REMAIN
SOUTHERLY HELPING TO KEEP OVERNIGHT LOW IN THE LOWER TO MID 30S. THE
NEXT CHANCE FOR PRECIPIATION WILL ARRIVE BY SUNDAY AFTERNOON AS
MODELS TRACK A WEAK LOW PRESSURE SYSTEM UP INTO THE OHIO VALLEY AND
GREAT LAKES. PRECIPITATION WILL DEVELOP ALONG AN ELEVATED FRONTAL
BOUNDARY THAT IS CURRENTLY FORECAST TO SET UP OVER SOUTHERN NEW YORK
STATE. THERMAL PROFILES CONTINUE TO SUPPORT MOSTLY RAIN WITH THIS
SYSTEM.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
RAIN CHANCES WILL LINGER MONDAY AND PERHAPS INTO MONDAY NIGHT AS A
BAROCLINIC ZONE SAGS SOUTHEAST ACROSS THE REGION WHILE THE FLOW
ALOFT GRADUALLY BACKS IN RESPONSE TO THE DEEPENING WESTERN CONUS
TROUGH. A DEEP LOW PRESSURE SYSTEM IS STILL EXPECTED TO EMERGE FROM
THIS TROUGH...LIFTING NORTHEAST FROM THE SOUTHERN PLAINS MONDAY
NIGHT TO THE UPPER MIDWEST TUESDAY NIGHT AND THEN ON INTO SOUTHEAST
CANADA BY WEDNESDAY NIGHT. THIS SYSTEM MAY CAUSE SUBSTANTIAL
PRECIPITATION ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE
MID WEEK PERIOD. THERMAL PROFILES SUGGESTING THE PRECIPITATION
SHOULD FALL MAINLY AS RAIN...BUT THERE IS A POTENTIAL FOR A WINTRY
MIX ACROSS NORTHERN PORTIONS OF THE AREA INITIALLY...AS THERE MAY
STILL BE SOME LINGERING LOW LEVEL COLD AIR IN PLACE. A STRONG LOW
LEVEL JET OF 60 PLUS KNOTS ON THE EASTERN SIDE OF THE SYSTEM WILL
LIKELY BRING SOME WIND CONCERNS TUESDAY AND TUESDAY NIGHT. THE
STRONG WARM AIR ADVECTION PATTERN WILL LIKELY KEEP THE STRONGEST
WINDS FROM REACHING THE SURFACE...BUT THIS TIME PERIOD WILL NEED TO
BE MONITORED NONETHELESS.

WRAP AROUND MOISTURE ACCOMPANIED BY STRONG COLD AIR ADVECTION IS
EXPECTED BY LATE WEDNESDAY THROUGH THURSDAY AS THE SYSTEM PUSHES
NORTH OF THE AREA. THIS WILL TRANSITION THE RAIN OVER TO SNOW...
THOUGH A POTENT DRY SLOT MAY RESULT IN A DRY PERIOD PRIOR TO THE
CHANGE OVER. LATEST GFS/ECMWF INDICATES THE AIRMASS COLD ENOUGH FOR
SOME DECENT LAKE EFFECT SNOW WEDNESDAY NIGHT AND THURSDAY UNDER A
PROLONGED WESTERLY FLOW REGIME. THIS PERIOD WILL ALSO NEED TO BE
MONITORED FOR THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS EAST
OF THE LAKES.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THIS EVENING THROUGH THE OVERNIGHT... SNOW SHOWERS WILL BECOME MORE
WIDESPREAD AND WILL BRING A PERIOD OF MVFR/IFR CONDITIONS. IFR
CONDITIONS WILL BE MOST LIKELY CLOSEST TO THE LAKES
(KBUF/KIAG/KJHW/KART) WHERE INCREASED MOISTURE AND LAKE CONVERGENCE
WILL ENHANCED SNOWFALL OVERNIGHT.

BY FRIDAY...SNOW SHOWERS WILL BECOME MORE CONCENTRATED IN THE
TRADITIONAL SNOWBELTS EAST OF BOTH LAKES ERIE AND ONTARIO. THUS
KBUF/KIAG/KROC MAY SEE IMPROVING CONDITIONS TO LOW VFR/MVFR WHILE
KJHW AND KART MAY CONTINUE TO SEE IFR CONDITIONS THROUGH THE DAY.

OUTLOOK...

SATURDAY THROUGH TUESDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW
SHOWERS.

&&

.MARINE...
LOW PRESSURE WILL GRADUALLY DROP ACROSS THE GREAT LAKES REGION
THROUGH TONIGHT. AHEAD OF THIS WILL BE A SSW FLOW WHICH WILL SHIFT
TO THE WEST LATE TONIGHT WHEN THE SYSTEM MOVES TO OUR EAST. WINDS
WILL BE MARGINAL TO SMALL CRAFT CRITERIA AHEAD OF THE LOW...WITH
LESSER WINDS/WAVES ACROSS CENTRAL PORTIONS OF LAKE ONTARIO BUT SCA
CONDITIONS EXPECTED FOR THE REST OF THE NEARSHORES.

WAVES WILL BUILD WITH THE WESTERLY FLOW WITH BETTER MIXING FROM THE
COLDER AIR BEHIND THE SYSTEM. THIS PROMPTS SCA HEADLINES FOR ALL THE
LAKESHORES LATE TONIGHT AND FRIDAY. WINDS AND WAVES DIMINISH FRIDAY
NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 4 AM EST
         SATURDAY FOR LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LOZ045.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...CHURCH
MARINE...CHURCH
Hazardous weather outlook, Jan 28, 8:29 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
829 AM EST THU JAN 28 2016

NYZ001>005-010>014-021-291330-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
829 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-291330-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
829 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-019-020-085-291330-
OSWEGO-JEFFERSON-LEWIS-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
829 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN ALBERTA CLIPPER WILL PASS JUST TO THE NORTH OF THE REGION
TONIGHT AND FRIDAY. THIS SYSTEM WILL BRING SNOW...WITH LOCALIZED
LAKE EFFECT SNOW INCLUDED TONIGHT THROUGH FRIDAY. A FEW LOCATIONS
MAY REACH ADVISORY LEVEL SNOW AMOUNTS OF 4 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:42 AM ESTSmall Craft AdvisoryBUF51 hr

Nearby

Lake Effect Snow Advisories in New York, 2016Every lake effect snow advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.